North Bergen, NJ
A 28-year-old female asked:
Taking pep treatment truvada (emtricitabine and tenofovir) and kaletra for hiv exposure, on my last week, but today took afternoon dose 2 hrs late, will it affect effectiveness?
1 doctor answer • 1 doctor weighed in
Infectious Disease 23 years experience
HIV prophylaxis: No - this minor deviation from your medication regimen will not have any effect... so don't worry. HIV PEP is "multilayered" as it is, plus you've already gone quite a distance with 3 weeks worth of medications. Do make sure you follow up though with the doc prescribing the medication later - I assume you have a follow-up appointment?
1.7k viewsAnswered >2 years ago
Last updated Feb 5, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.